MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX25RW
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that once opening the package, the connector of purge line to reservoir was found to be broken.The procedure outcome was not reported.The patient was not harmed.
 
Additional Manufacturer Narrative
E3: occupation: distributor.G4: pma/510(k): k130520.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Manufacturing record and the shipping inspection record of the actual sample found no anomaly.No other similar issue has been reported.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9 and to provide the completed investigation results.Visual inspection of the actual sample: it was confirmed that the l-shaped connector on the purge line had been fractured.The port of the reservoir to which the l-shaped connector was attached had been deformed.Upon magnifying inspection of the fracture surface of the l-shaped connector, a streaky pattern was observed extending from a specific point on some parts, while the remaining sections appeared smooth.From this, it was inferred that the fracture was caused by an application of momentary load.Simulation test: an attempt to apply momentary load to a factory-retained l-shaped connector from the top.As a result, the l-shaped connector was fractured, and the port of the reservoir was deformed.This condition was similar to that of the actual sample.Magnifying inspection of the fracture surface of the tested sample found a streaky pattern extending from a specific point on some parts, which was similar to that of the actual sample.Based on the investigation results of the actual sample including the mode of fracture and the result of the simulation test, it was thought that the cause of this incident was a momentary impact load applied to the l-shaped connector on the top of the reservoir.However, it was not possible to clarify when such an impact load was applied.Relevant instructions for use (ifu) reference: "do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off." "if the product is dropped during set-up, do not use it.Replace with another device.".

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key20597448
Report Number9681834-2024-00185
Device Sequence Number6550797
Product Code DTZ
UDI-Device Identifier04987350701046
UDI-Public(01)04987350701046(17)270430(10)240517
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX25RW
Device Catalogue NumberCX*FX25RW
Device Lot Number240517
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown